Hail, Butler
- When
- June 7, 10:50 PM CST
- Where
- Butler County, Octavia
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.350, -97.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 2:15 PM CST, 8 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT TUE JUN 7 2005 .DISCUSSION...MAIN FORECAST ISSUES SURROUND THUNDERSTORM CHANCES THROUGH THE PERIOD. AFTERNOON SATELLITE IMAGES SHOW A WEAK MCV MOVING ACROSS EASTERN KANSAS. THE 12Z GFS AND NAM BOTH WEAKEN THIS FEATURE...HOWEVER THE RUC HAS BEEN PERSIST IN KEEPING IT AND EVEN DEVELOPING QPF FROM IT. A FEW SHOWERS CAN ALREADY BE SEEN DEVELOPING ACROSS PORTIONS OF NORTHWEST MISSOURI...SO IT SEEMS THE RUC IS HANDLING IT THE BEST. THERE IS ALSO SOME CONCERN THAT AN AREA OF MID-LEVEL THETA/E ADVECTION MAY HELP TO DEVELOP A FEW STORMS ACROSS SOUTHERN NEBRASKA TONIGHT. THE BETTER CHANCES OF SEVERE WEATHER SHOULD BE ACROSS SOUTH DAKOTA... PERHAPS MAKING IT INTO FAR NORTHERN NEBRASKA. THE NOSE OF THE LOW LEVEL JET IS EXPECTED TO PUSH INTO SOUTHERN SOUTH DAKOTA BY EARLY EVENING AS LOW LEVEL MOISTURE CONVERGENCE ENHANCES ALONG A COLD FRONT WITH AMPLE INSTABILITY ALREADY IN PLACE. THIS SHOULD HELP STORMS TO DEVELOP OVER SOUTH DAKOTA WHICH MAY EVENTUALLY WORK THEIR WAY SOUTH ALONG THE COLD FRONT. ONE LARGE NEGATIVE TO STORM DEVELOPMENT OVER THE AREA IS THE STRONG CAP WHICH IS EVIDENT ON THE 18Z OAX SOUNDING. I AM NOT BOLD ENOUGH TO THINK THAT THE CAP WILL HOLD COMPLETELY...HOWEVER I DID DECREASE POPS A BIT IN THE NORTH EARLY THIS EVENING. THE FRONT CONTINUES TO MOVE ACROSS THE AREA ON WEDNESDAY BEFORE STALLING OUT FROM SOUTHWEST IOWA INTO CENTRAL KANSAS. THIS SHOULD AGAIN BE THE MAIN FOCUS FOR THUNDERSTORMS...AND WILL CARRY THE HIGHEST CHANCES IN THE SOUTH NEAR THE FRONT BY WEDNESDAY AFTERNOON. THE FRONT CONTINUES TO MEANDER ACROSS THE AREA AND MOVES BACK NORTH WEDNESDAY NIGHT. IN FACT...IT APPEARS THAT MUCH OF THE FORECAST PERIOD WILL CONTINUE TO SEE BOUNDARIES WANDERING ACROSS THE CENTRAL PLAINS WITH MCS DEVELPMENT A POSSIBLITY. THE PLACEMENT OF THE LOW LEVEL BOUNDARIES WILL BE KEY IN TRYING TO NAIL DOWN THE BEST THUNDERSTORM CHANCES IN THE LATER PERIODS. FOR NOW WILL CARRY A GENERAL 20 TO 30 PERCENT CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE EXTENDED DUE TO THE UNCERTAINTY OF WHERE THE BEST FORCING WILL BE LOCATED AT DURING ANY GIVEN PERIOD. OVERALL IT APPEARS THE THE HIGHEST CHANCES SHOULD BE IN THE LATE AFTERNOON OR NIGHT TIME HOURS. HAVE KEPT NEXT TUESDAY DRY FOR NOW SINCE THERE IS SOME AGREEMENT AMONG THE MEDIUM RANGE MODELS TO BUILD WEAK HIGH PRESSURE IN BEHIND A COLD FRONT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 546 PM CDT TUE JUN 7 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 546 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST NEBRASKA LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN NEBRASKA AND MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT ALONG A FRONTAL BOUNDARY. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE FROM ALBION TO WAYNE. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GENERAL THUNDERSTORMS MAY SPREAD FURTHER SOUTH AND EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA...HOWEVER NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY NIGHT THROUGH MONDAY. THE STORMS WILL BE MOST LIKELY DURING THE LATE AFTERNOON THROUGH OVERNIGHT HOURS. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA LATE TONIGHT. GRIFFIS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE JUN 7 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-080945-
...SEVERE THUNDERSTORM WATCH 433 HAS BEEN ISSUED UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE AND SALINE
DEEThe Omaha radar (KOAX), 57 km away, was scanning. The volume nearest the first event began at 04:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456779.